Has anyone had luck losing weight when put on medication for thyroid?

I lost weight after my the birth of my son when I was on thyroid medicine, and quit losing soon after discontinuing use. I have about 30 lbs to lose, and now I have been back on thyroid medicine for a few weeks and have lost about 2 lbs. I exercise regularly and try not to eat excessively, (about 1600-1900 calories a day, and I’m moderately active). Has anyone had luck losing weight after being diagnosed with a thyroid condition and starting on medication?
joe: No, I’ve kept the weight off, but I still needed to lose more, and even working out 2 hours a day and eating 1400 calories a day wouldn’t make a significant dent in the scales.
Here lately, I’ve been working out a little less than usual, eating a little more, and still losing weight. Weird!

2 comments

  • x_chipko_x

    I think the answer would have to be a resounding yes but it depends on whether you have hyPOthyroidism or hyPERthyroidism.

    If you suffer from hypothyroid(underactive) you will start to gain weight as a symptom of your condition, so when you start taking the medication and your thyroid starts functioning properly you will probably notice that, in time and with exercise, you start to lose the weight you put on due to the illness being untreated.

    Hyperthyroidism will cause you to lose weight as a symptom and your loss should stabilise with treatment.

  • The current drug of choice for weight loss is Ritalin – the hyper activity drug for kids. Oh the FDA is cracking down on doctors for prescribing the drug.

    Perhaps you were watching your diet because you were breast feeding? Not drinking adult beverages or eating certain foods? Or just a bit more active becuase the baby kept you up? Think about what may have tipped the scales.

Leave a Reply